Alert archive / California / Frost Advisories in 2013
Frost Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 7, 2013, 2:58 AM PDT. It took effect at Oct 7, 2013, 5:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2013, 2:58 AM PDT (09:58 UTC)
- In effect from
- Oct 7, 2013, 5:00 AM PDT
- Expired
- Oct 7, 2013, 7:26 AM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS76 KEKA 070958 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PDT MON OCT 7 2013 CAZ004-071500- /O.CAN.KEKA.FR.Y.0025.000000T0000Z-131007T1500Z/ /O.NEW.KEKA.FR.Y.0026.131007T1200Z-131007T1500Z/ UPPER TRINITY RIVER- 258 AM PDT MON OCT 7 2013 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...30 TO 36. * LOCATIONS...VALLEYS OF TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
1 follow-up statement
862 WWUS76 KEKA 071426 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 726 AM PDT MON OCT 7 2013 CAZ004-071530- /O.CAN.KEKA.FR.Y.0026.000000T0000Z-131007T1500Z/ UPPER TRINITY RIVER- 726 AM PDT MON OCT 7 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. WHILE SOME SPOTTY LOCATIONS MAY EXPERIENCE TEMPERATURES COLD ENOUGH FOR FROST, HIGH CLOUDS MOVING OVER AREA ARE KEEPING WIDESPREAD TEMPERATURES MODERATED AND NOT ALLOWING WIDESPREAD FROST FORMATION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 6, 6:34 PM PDT, 8 hours 24 minutes earlier.
Area forecast discussion, Oct 6, 6:34 PM PDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
634 PM PDT SUN OCT 6 2013
.SYNOPSIS...A TROUGH WILL MOVE OVER THE PACIFIC NORTHWEST ON
MONDAY AND THEN SLOWLY BUILD OVER NORTHERN CALIFORNIA BY
WEDNESDAY. THIS WILL BRING COOLER TEMPERATURES AND SOME CLOUDS TO
THE COAST.
&&
.UPDATE...HIGH CLOUDS ARE BEGINNING TO SLIDE EAST OF THE AREA
LEAVING MOST LOCATIONS CLEAR. THE COLD FRONT OFF THE COAST SHOULD
BE JUST SLOW ENOUGH TO KEEP TRINITY COUNTY AND MANY OTHER INTERIOR
AREAS CLEAR ENOUGH TO ALLOW FROST TO FORM AGAIN TONIGHT. WENT
AHEAD AND ISSUED A FROST ADVISORY FOR THE VALLEY LOCATIONS OF
TRINITY COUNTY BUT ONLY INCLUDED SOME FROST WORDING IN THE ZONE
AND POINT AND CLICKS FOR OTHER LOCATIONS DUE TO HIGHER
UNCERTAINTY. OTHERWISE THE GOING FORECAST REMAINS ON TRACK AND THE
PREVIOUS DISCUSSION IS INCLUDED BELOW.
&&
.PREV DISCUSSION......ISSUED AT 307 PM PDT...
DISCUSSION...NO MAJOR CHANGES. MODELS ARE IN GOOD AGREEMENT
SHOWING A TROUGH MOVING INTO THE PACIFIC NORTHWEST ON MONDAY AND
THEN HAVING IT SLOWLY BUILD OVER NORTHERN CALIFORNIA BY WEDNESDAY
BEFORE GRADUALLY SHIFTING TO THE EAST BY THE END OF THIS WEEK.
THIS WILL BRING COOLER TEMPERATURES AND THE THREAT OF A FEW
SPRINKLES OR MAYBE A LIGHT SHOWER TO MAINLY DEL NORTE COUNTY
MONDAY AND TUESDAY. THOUGH, QPF SHOULD BE MINIMAL AND MODELS
CONTINUE TO TREND DRIER. AS A RESULT, POPS CONTINUE TO LOWER.
EXPECT COLD NIGHT TIME TEMPERATURES WITH THIS TROUGH AND THE
ASSOCIATED FROST/FREEZE PRODUCTS. KEPT POPS NEAR CLIMO IN THE LONG
RANGE.
AVIATION...VFR IS EXPECTED TO CONTINUE AT ALL AREA AIRPORTS
THROUGH THE NIGHT. MODELS ARE HINTING AT SOME GROUND FOG AT CEC
AND ACV, BUT IT REMAINS VERY DRY ALONG THE COAST THIS AFTERNOON
AND DO NOT REALLY SEE THIS OCCURRING. THAT SAID, HINTING AT IT
WITH 6SM BR FOR A FEW HOURS FROM DAWN TO SUNRISE. VFR SHOULD
PREVAIL MONDAY AS WELL. BFG
MARINE...18Z ASCAT PASS SHOWED SOUTHERLY WINDS OF 5 TO 15 KTS
ACROSS THE OUTER WATERS. AS OF 21Z BUOY OBSERVATIONS REPORTED
WAVES OF 4 TO 6 FT WITH BUOY 46014 REPORTING WINDS OUT OF THE
NORTH. WINDS WILL EVENTUALLY TURN OUT OF THE NORTH AND STRENGTHEN
ACROSS ALL OF THE WATERS OVERNIGHT INTO MONDAY AS A WEAK FRONTAL
SYSTEM MOVES THROUGH THE AREA AND HIGH PRESSURE STRENGTHENS BEHIND
IT. NORTHERLY WINDS WILL RAPIDLY INCREASE ON MONDAY...APPROACHING
GALE FORCE MONDAY NIGHT INTO TUESDAY ACROSS THE OUTER WATERS.
CONTINUED THE SMALL CRAFT ADVISORIES ACROSS THE WATERS MONDAY WITH
A GALE WATCH STARTING ACROSS THE SOUTHERN OUTER WATERS MONDAY
NIGHT AND THE NORTHERN OUTER WATERS TUESDAY MORNING. A LONGER
PERIOD NW SWELL CURRENTLY PROPAGATING THROUGH THE WATERS WILL MIX
WITH BUILDING NORTHERLY WIND DRIVEN SEAS...WITH THE SHORT PERIOD
SEAS DOMINATING THROUGH MIDWEEK. WINDS AND SEAS WILL SUBSIDE LATER
IN THE WEEK. STP
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 1 AM TO 8 AM PDT MONDAY CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 4 AM PDT
THURSDAY PZZ450-455.
GALE WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT PZZ470.
SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 10 AM PDT
TUESDAY PZZ470.
GALE WATCH FROM MONDAY EVENING THROUGH LATE WEDNESDAY
NIGHT PZZ475.
SMALL CRAFT ADVISORY FROM 8 AM TO 9 PM PDT MONDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 6, 6:18 PM PDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 618 PM PDT SUN OCT 6 2013 CAZ001-002-071445- REDWOOD COAST-MENDOCINO COAST- 618 PM PDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-071445- UPPER TRINITY RIVER- 618 PM PDT SUN OCT 6 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY IS IN EFFECT THROUGH 8 AM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-071445- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 618 PM PDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. SOME PATCHY FROST WILL BE POSSIBLE IN VALLEY LOCATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME PATCHY FROST WILL BE POSSIBLE EARLY MONDAY MORNING IN VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:15 PM PDT | Frost Advisory | EKA | 9 hr | |
| Oct 7, 2:35 AM PDT | Gale Warning | EKA | 3 days | |
| Oct 7, 2:35 AM PDT | Hazardous Seas Warning | EKA | 3 days |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.